Advertisement

Reactions Weekly

, Volume 1746, Issue 1, pp 134–134 | Cite as

Multiple drugs

Hypervitaminosis-D and associated complications: case report
Case report
  • 108 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 62-year-old woman experienced hypervitaminosis-D with associated hypercalcaemia, acute kidney injury (AKI) and renal calculi secondary to milk-alkali syndrome following iatrogenic use of calcium carbonate and calcitriol as calcium supplementation. The up-titration of losartan doses during the same time also contributed to the acute hypercalcaemia and AKI [not all routes and dosages stated; times to reactions onsets not clearly stated].

The woman had a solitary kidney and a history of end-stage renal disease secondary to diabetes and hypertension, managed with losartan and other unspecified medications. She presented to hospital 3 months following kidney transplantation with complaints of weakness, fatigue, altered mental staus and bilateral lower extremity pain. She...

Reference

  1. Kelly YP, et al. Iatrogenic Hypercalcemia Postrenal Transplantation. Kidney International Reports 4: 487-490, No. 3, Mar 2019. Available from: URL: http://doi.org/10.1016/j.ekir.2018.11.004 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations